Alert archive / California / Frost Advisories in 2015
Frost Advisory 17, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 14, 2015, 3:52 AM PDT. It took effect at Apr 15, 2015, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2015, 3:52 AM PDT (10:52 UTC)
- In effect from
- Apr 15, 2015, 3:00 AM PDT
- Expired
- Apr 15, 2015, 8:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
921 WWUS76 KEKA 141052 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 352 AM PDT TUE APR 14 2015 CAZ001-002-150000- /O.NEW.KEKA.FR.Y.0017.150415T0900Z-150415T1500Z/ REDWOOD COAST-MENDOCINO COAST- 352 AM PDT TUE APR 14 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM PDT WEDNESDAY. * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...EUREKA...ARCATA...MCKINLEYVILLE...CRESCENT CITY...FORTUNA...FORT BRAGG. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ003-076-150000- /O.NEW.KEKA.FZ.A.0003.150415T0900Z-150415T1500Z/ /O.CON.KEKA.FR.Y.0016.000000T0000Z-150414T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 352 AM PDT TUE APR 14 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOW TEMPERATURES THIS MORNING...MID TO UPPER 30S. * LOW TEMPERATURES WEDNESDAY MORNING...NEAR 30 DEGREES. * LOCATIONS MAY INCLUDE...GASQUET...ORLEANS...WILLOW CREEK... RUTH...BRIDGEVILLE...GARBERVILLE...LAYTONVILLE...COVELO...WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ004-150000- /O.NEW.KEKA.FZ.A.0003.150415T0900Z-150415T1500Z/ UPPER TRINITY RIVER- 352 AM PDT TUE APR 14 2015 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S. * LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
814 WWUS76 KEKA 141447 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 747 AM PDT TUE APR 14 2015 CAZ003-076-150400- /O.CAN.KEKA.FR.Y.0016.000000T0000Z-150414T1500Z/ /O.EXT.KEKA.FZ.A.0003.150415T1000Z-150415T1500Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 747 AM PDT TUE APR 14 2015 ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY FOR THIS MORNING. THE FREEZE WATCH REMAINS IN EFFECT FOR EARLY WEDNESDAY MORNING. * LOW TEMPERATURES WEDNESDAY MORNING...NEAR 30 DEGREES. * LOCATIONS MAY INCLUDE...GASQUET...ORLEANS...WILLOW CREEK... RUTH...BRIDGEVILLE...GARBERVILLE...LAYTONVILLE...COVELO... WILLITS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001-002-150400- /O.EXT.KEKA.FR.Y.0017.150415T1000Z-150415T1500Z/ REDWOOD COAST-MENDOCINO COAST- 747 AM PDT TUE APR 14 2015 ...FROST ADVISORY NOW IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... * LOW TEMPERATURES...MID 30S. * LOCATIONS INCLUDE...EUREKA...ARCATA...MCKINLEYVILLE...CRESCENT CITY...FORTUNA...FORT BRAGG. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ004-150400- /O.EXT.KEKA.FZ.A.0003.150415T1000Z-150415T1500Z/ UPPER TRINITY RIVER- 747 AM PDT TUE APR 14 2015 ...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * LOW TEMPERATURES...UPPER 20S TO LOWER 30S. * LOCATIONS INCLUDE...WEAVERVILLE...HAYFORK...AND OTHER LOW LYING VALLEYS. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
026 WWUS76 KEKA 142239 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 339 PM PDT TUE APR 14 2015 ...AROUND FREEZING TEMPERATURES UNDER CLEAR SKIES TONIGHT... CLEAR SKIES AND CALM WINDS OVERNIGHT WILL ALLOW FOR EFFECTIVE RADITIONAL COOLING. THIS WILL ALLOW TEMPERATURES ACROSS NW CALIFORNIA TO FALL INTO THE 30S WITH SOME AREAS REACHING INTO THE UPPER 20S. THE COLDEST TEMPERATURES WILL BE IN LOW LYING VALLEYS AWAY FROM THE IMMEDIATE COAST AND OCCUR GENERALLY BETWEEN ABOUT 4 AM AND 8 AM...THE PRE SUNRISE HOURS. CAZ004-076-151145- /O.UPG.KEKA.FZ.A.0003.150415T1000Z-150415T1500Z/ /O.NEW.KEKA.FZ.W.0004.150415T1000Z-150415T1500Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 339 PM PDT TUE APR 14 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...UPPER 20S TO MID 30S. * LOCATIONS INCLUDE LOW LYING VALLEYS SUCH AS...WEAVERVILLE...HAYFORK...BURNT RANCH...LEGGETT...COVELO...WILLITS...POTTER VALLEY...AND HOPLAND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ003-151145- /O.UPG.KEKA.FZ.A.0003.150415T1000Z-150415T1500Z/ /O.EXA.KEKA.FR.Y.0017.150415T1000Z-150415T1500Z/ NORTH COAST INTERIOR- 339 PM PDT TUE APR 14 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES WEDNESDAY MORNING...NEAR 30 DEGREES. * LOCATIONS MAY INCLUDE...GASQUET...ORLEANS...WILLOW CREEK... RUTH...BRIDGEVILLE...AND GARBERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ001-002-151145- /O.CON.KEKA.FR.Y.0017.150415T1000Z-150415T1500Z/ REDWOOD COAST-MENDOCINO COAST- 339 PM PDT TUE APR 14 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... * LOW TEMPERATURES...MID TO UPPER 30S. * LOCATIONS INCLUDE...LOW LYING AREAS AWAY FROM THE IMMEDIATE COAST...SUCH AS...SMITH RIVER...CRESCENT CITY...MCKINLEYVILLE...EUREKA...ARCATA...FORTUNA...FORT BRAGG...NAVARRO...PHILO...AND BOONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WEATHER.GOV/EUREKA/HAZARDS PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
204 WWUS76 KEKA 142239 CCA NPWEKA URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 339 PM PDT TUE APR 14 2015 ...AROUND FREEZING TEMPERATURES UNDER CLEAR SKIES TONIGHT... CLEAR SKIES AND CALM WINDS OVERNIGHT WILL ALLOW FOR EFFECTIVE RADIATIONAL COOLING. THIS WILL ALLOW TEMPERATURES ACROSS NW CALIFORNIA TO FALL INTO THE 30S WITH SOME AREAS REACHING INTO THE UPPER 20S. THE COLDEST TEMPERATURES WILL BE IN LOW LYING VALLEYS AWAY FROM THE IMMEDIATE COAST AND OCCUR GENERALLY BETWEEN ABOUT 4 AM AND 8 AM...THE PRE SUNRISE HOURS. CAZ004-076-151145- /O.UPG.KEKA.FZ.A.0003.150415T1000Z-150415T1500Z/ /O.COR.KEKA.FZ.W.0004.150415T1000Z-150415T1500Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 339 PM PDT TUE APR 14 2015 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES...UPPER 20S TO MID 30S. * LOCATIONS INCLUDE LOW LYING VALLEYS SUCH AS...WEAVERVILLE... HAYFORK...BURNT RANCH...LEGGETT...COVELO...WILLITS...POTTER VALLEY...AND HOPLAND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ003-151145- /O.UPG.KEKA.FZ.A.0003.150415T1000Z-150415T1500Z/ /O.COR.KEKA.FR.Y.0017.150415T1000Z-150415T1500Z/ NORTH COAST INTERIOR- 339 PM PDT TUE APR 14 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOW TEMPERATURES WEDNESDAY MORNING...NEAR 30 DEGREES. * LOCATIONS MAY INCLUDE...GASQUET...ORLEANS...WILLOW CREEK... RUTH...BRIDGEVILLE...AND GARBERVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CAZ001-002-151145- /O.COR.KEKA.FR.Y.0017.150415T1000Z-150415T1500Z/ REDWOOD COAST-MENDOCINO COAST- 339 PM PDT TUE APR 14 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM PDT WEDNESDAY... * LOW TEMPERATURES...MID TO UPPER 30S. * LOCATIONS INCLUDE...LOW LYING AREAS AWAY FROM THE IMMEDIATE COAST...SUCH AS...SMITH RIVER...CRESCENT CITY...MCKINLEYVILLE ...EUREKA...ARCATA...FORTUNA...FORT BRAGG...NAVARRO...PHILO... AND BOONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
019 WWUS76 KEKA 151047 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PDT WED APR 15 2015 CAZ004-076-151500- /O.CON.KEKA.FZ.W.0004.000000T0000Z-150415T1500Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 347 AM PDT WED APR 15 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...UPPER 20S TO MID 30S. * LOCATIONS INCLUDE LOW LYING VALLEYS SUCH AS...WEAVERVILLE... HAYFORK...BURNT RANCH...LEGGETT...COVELO...WILLITS...POTTER VALLEY...AND HOPLAND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CAZ001>003-151500- /O.CON.KEKA.FR.Y.0017.000000T0000Z-150415T1500Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 347 AM PDT WED APR 15 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * LOW TEMPERATURES...MID TO UPPER 30S. * LOCATIONS INCLUDE...LOW LYING AREAS AWAY FROM THE IMMEDIATE COAST...SUCH AS...SMITH RIVER...CRESCENT CITY...MCKINLEYVILLE EUREKA...ARCATA...FORTUNA...FORT BRAGG...NAVARRO...PHILO... AND BOONVILLE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
001 WWUS76 KEKA 151508 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 808 AM PDT WED APR 15 2015 CAZ004-076-151615- /O.EXP.KEKA.FZ.W.0004.000000T0000Z-150415T1500Z/ UPPER TRINITY RIVER-MENDOCINO INTERIOR- 808 AM PDT WED APR 15 2015 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES WILL RISE THROUGH THE DAY. $$ CAZ001>003-151615- /O.EXP.KEKA.FR.Y.0017.000000T0000Z-150415T1500Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- 808 AM PDT WED APR 15 2015 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES WILL RISE THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 13, 4:10 PM PDT, 11 hours 42 minutes earlier.
Area forecast discussion, Apr 13, 4:10 PM PDT, 11 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
410 PM PDT MON APR 13 2015
.SYNOPSIS...A COLD FRONT MOVING ACROSS NW CALIFORNIA WILL BRING
AREAS OF RAIN THROUGH NIGHT. COLD AIR WILL FILTER IN BEHIND THE
FRONT BRINGING A SHARP COOL DOWN...WITH AREAS OF FROST EACH OF THE
NEXT COUPLE MORNINGS. A BUILDING RIDGE WILL BRING A WARMING AND
DRYING TREND FOR THE SECOND HALF OF THE WEEK.
&&
.DISCUSSION...MODELS REMAIN CONSISTENT WITH THE COLD FRONT MOVING
THROUGH TONIGHT, BRINGING RAIN AND SNOW TO NW CAL. RAIN WILL RANGE
ANYWHERE FROM AN INCH UP IN DEL NORTE TO A FEW HUNDREDTHS IN
MENDOCINO COUNTY. THIS FRONT WILL DRAW COLD NORTHERN AIR IN AS
WELL, DRIVING SNOW LEVELS DOWN TO AROUND 2000 TO 3000 FT. THIS
MEANS SNOW FOR THE MOUNTAINS. HOW MUCH? MAYBE A TRACE TO AN INCH
AT PASS LEVELS AND A COUPLE INCHES ACROSS THE HIGHER RIDGES. THE
ISSUE WILL BE THE AMOUNT OF MOISTURE PRESENT WHEN THE SNOW LEVELS
FALL. BY THE TIME THE TEMPS COOL, WE ARE THINKING THERE WILL NOT
BE A SIGNIFICANT AMOUNT OF MOISTURE LEFT. THE COLD AIR WILL ALSO
BRING A POTENTIAL FOR FROST PRE DAWN ON TUESDAY MORNING. NOT
TOTALLY SOLD ON THIS CHANCE DUE TO CLOUD COVER AND HIGHER
DEWPOINTS EXPECTED, BUT THE FROST ADVISORY WAS ALREADY ISSUED AND
I DID NOT HAVE ENOUGH CONFIDENCE TO SAY IT WILL NOT HAPPEN.
WEDNESDAY MORNING LOOKS LIKE THE BETTER BET WITH REGARDS TO FROST
ADVISORIES AND POTENTIAL FREEZE WARNINGS. HEIGHTS ARE BUILDING BY
THAT TIME, BUT CLEARING SKIES, DRYING AIR MASS, AND AN OVERNIGHT
DECOUPLING LOW LEVEL ATMOSPHERE SHOULD CREATE RIPE CONDITIONS FOR
A COOL DOWN. THE TYPICAL MODELS ARE NOT RESOLVING THIS WELL, SO
HAVE HAD TO RELY ON THE MET AND MAV FOR GUIDANCE..
BEYOND MID WEEK, A RIDGE WILL BUILD OVER THE AREA BRINGING A
WARMING AND DRYING TREND. THIS WILL CAUSE TEMPS ACROSS THE
INTERIOR TO JUMP INTO THE 80S IN SOME SPOTS. MODELS ARE SHOWING
BACKDOOR FRONT NEXT WEEKEND WHICH COULD TRIGGER A FEW SHOWERS OVER
EASTERN TRINITY COUNTY, SO HAVE LET THAT RIDE IN THE FORECAST.
OUTSIDE OF WEATHER CONCERNS, THERE IS A RISK OF SNEAKER WAVES ON
THURSDAY ALONG AREA BEACHES DUE TO A LONG PERIOD NW SWELL
ARRIVING. TO LEARN MORE, READ THE MARINE DISCUSSION BELOW. BFG
&&
.AVIATION...VISIBLE SATELLITE IMAGERY SHOWED A FRONT JUST OFF THE
COAST THIS AFTERNOON. THE FRONT WILL MOVE THROUGH THIS EVENING
BRINGING LOW CEILINGS...REDUCED VSBYS IN RAIN AND GUSTY NW WINDS.
CONDITIONS SHOULD IMPROVE LATER TONIGHT AT THE COASTAL TERMINALS
AS COLDER AND DRIER AIR SPREADS INTO THE REGION BEHIND THE FRONT.
OCCASIONAL MVFR CONDITIONS IN SHOWERS WILL PROBABLY PERSIST INTO
EARLY TUE AS FREEZING LEVELS FALL.
&&
.MARINE...SEAS WERE SLOW TO DECREASE TODAY...FLUCTUATING AROUND 10
FEET AT 13 SECONDS TIL NOON ACCORDING TO THE BUOYS. BOTH THE ENP AND
NWPS CONTINUE TO SHOW SEAS FALLING THIS AFTERNOON...BUT THEN
BUILDING TO AROUND 10 FT TONIGHT AS BRISK NW FLOW DEVELOPS BEHIND
THE FRONT. BUOY #2 WEST OF CAPE BLANCO HAS BEEN REPORTING GUSTING
NW WINDS OF 20-30KT THROUGH MOST OF THE DAY...WITH WAVES AROUND 10
FT 12 SECONDS. THE SEAS MATCHED UP CLOSELY TO THE ENP MODEL
GUIDANCE. THUS WILL CONTINUE TO ACCEPT THE ENP AND NWPS WAVE MODEL
GUIDANCE WHICH SHOWS THE PRIMARY BAND OF ENERGY FROM A MID PERIOD
WAVE GROUP. THE NWPS DOES SHOW A BRIEF WINDOW OF 7 SECOND PERIODS IN
THE OUTER WATERS WHERE NW WINDS MAY BRIEFLY GUST TO 30-35KT THIS
EVENING RIGHT BEHIND THE FRONT. ALL THE MODEL WERE IN GREAT
AGREEMENT SHOWING NORTH WINDS LAYING DOWN LATER TONIGHT INTO TUE
MORNING AS A TROUGH IN THE COLDER AIR MASS BUSTS UP THE SURFACE
PRESSURE GRADIENT.
THE MODELS WERE IN GOOD AGREEMENT WITH NORTH WINDS RAMPING UP AGAIN
TUE NIGHT AND WED AS HIGH PRESSURE BUILDS OFFSHORE. THE GFS AND
NAM12 HAVE WINDS APPROACHING LOW END GALES ON WED. A GALE WATCH HAS
BEEN HOISTED FOR THE OUTER WATERS. THE NWPS MODEL ACCORDINGLY HAS
STEEP SHORT PERIOD NORTHERLY SEAS RAMPING UP TO AROUND 15 FT WED
AFTERNOON AND EVENING IN THE OUTER WATERS. I WILL ACCEPT THIS AS THE
NWPS TYPICALLY DOES BETTER THAN THE ENP WITH LOCAL WAVE GENERATION.
THE WIND FORECAST WILL GET A LITTLE MORE COMPLEX AND UNCERTAIN ON
THU. BOTH THE GFS AND NAM12 SHOW MODERATELY STRONG NORTH WIND
CONTINUING IN THE OUTER WATERS...WITH MUCH LIGHTER WINDS NEAR SHORE.
THE MODELS CONTINUE TO SHOW A PRESSURE PATTERN WHICH IS CONDUCIVE TO
LIGHT SOUTHERLY WINDS NEAR SHORE AS THE THERMAL TROUGH EXPANDS OUT
TOWARD OR OFFSHORE THE COAST. ALL THE MODELS TYPICALLY DO HORRIBLE
CAPTURING THESE LIGHT (10KT OR LESS) WIND REVERSALS. RIGHT NOW ALL
OF THEM SHOW LIGHT N OR NW WINDS NEAR SHORE. FOR NOW WILL NOT GO HOG
WILD WITH PLANTING SOUTHERLY WINDS IN THE GRIDS UNTIL THE FINER
SCALE MODELS LATCH ON MORE FIRMLY.
A LONG PERIOD WAVE GROUP WILL AFFECT NW CALIFORNIA THU AND FRI. A
HURRICANE FORCE LOW PRESSURE SYSTEM JUST SOUTH OF THE ALEUTIAN
ISLAND CHAIN HAS BEEN GENERATING ENORMOUS SEAS. 0Z JASON-2 PASS FROM
YESTERDAY CLIPPED THE PERIPHERY OF THE WAVE MAX WHICH ACCORDING TO
THE GWW HAS SEAS REACHING 30 TO 4O FEET IN THE SOUTHERN SEMI-CIRCLE
OF THE STORM. THE WAVE MODEL HAS BEEN CONSISTENT WITH HUGE SEAS
PROPAGATING EASTWARD WITH THE AREA OF STRONG WESTERLY WINDS THE NEXT
24-36 HOURS. CONFIDENCE IS INCREASING WE WILL SEE A LONG PERIOD
SWELL GROUP PROPAGATE INTO OUR WATERS THU INTO FRI. (THE ENP HAS THE
FORERUNNERS OF 1-2FT WITH PERIODS OF 22-24 SECONDS ARRIVING LATE WED
NIGHT.)
THE SWELL WILL POSE A THREAT TO BEACH GOERS EVEN WITH HEIGHTS OF 6
TO 8 FT AND PERIODS AROUND 19 SECONDS DURING THE DAY ON THU. THE
MODELS INDICATE A MID PERIOD WAVE GROUP AROUND 8 FT NEAR 13 SECONDS
ON THU. THIS MID PERIOD SWELL MAY MITIGATE THE THREAT OF SNEAKER
WAVES ON THU. LATEST GUIDANCE HAS THE SWELL HEIGHTS PEAKING THU
NIGHT OR FRI AROUND 10-12 FT AT 17 SECONDS WITH LITTLE OR NO SHORTER
PERIOD WAVE ENERGY IN THE SPECTRUM. THERE MAY BE A GREATER THREAT
FOR SNEAKER WAVES ON FRI. THE DETAILS ARE STILL SKETCHY AND ELUSIVE.
SO FOR NOW WE WILL CONTINUE TO MENTION THIS IN THE HAZARDOUS WEATHER
OUTLOOK AND CALL ATTENTION TO THIS POTENTIAL THREAT.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
FROST ADVISORY FROM 2 AM TO 8 AM PDT TUESDAY FOR CAZ003-076.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR PZZ450-455.
GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR
PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 7 AM PDT WEDNESDAY FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 7 AM PDT WEDNESDAY FOR PZZ475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Apr 13, 4:14 PM PDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 414 PM PDT MON APR 13 2015 CAZ003-076-142315- NORTH COAST INTERIOR-MENDOCINO INTERIOR- 414 PM PDT MON APR 13 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FROST ADVISORY IS CURRENTLY IN EFFECT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A FROST ADVISORY IS CURRENTLY IN EFFECT FOR EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-142315- REDWOOD COAST-MENDOCINO COAST- 414 PM PDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A MODERATE RISK OF SNEAKER WAVES IS POSSIBLE ON THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-142315- UPPER TRINITY RIVER- 414 PM PDT MON APR 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD TEMPERATURES WILL FILTER INTO TRINITY COUNTY FOR TUESDAY NIGHT INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:15 AM PDT | Gale Warning | EKA | 48 hr | |
| Apr 14, 3:15 AM PDT | Hazardous Seas Watch | EKA | 12 hr | |
| Apr 14, 3:52 AM PDT | Freeze Watch | EKA | 12 hr | |
| Apr 14, 3:39 PM PDT | Freeze Warning | EKA | 16 hr |
Nearby
Frost Advisories in California, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.